Patient : I'm a bit too embarrassed to ask my doctor this question face-to-face so I thought I'd try here. About two years ago I was having really bad anxiety problems and I decided to take medication for it. My doctor prescribed me Effexor and I was on it for a period of six months. During those six months I had trouble orgasming. I assumed it would all go away when I went off of it. In March 2012 my six months were up and I was feeling better so I weaned off the medication but my orgasms still having come back properly. I feel the sensation of it coming on and then I skip the best part and immediately go right to feeling the aftershocks. It's incredibly frustrating because it's make me want to have sex with my boyfriend less because it's almost as if there's no point from my end other than to please him because I'm always left unsatisfied. It's been a year and a half and I'm hoping that what's going on is just a mental issue that I'm able to work out on my own, and not something that Effexor has done to me permanently.
I'm a 24 year old girl and having a good sex life with my longterm boyfriend is incredibly important to me and it's been a year and a half of my hoping that this issue would dissipate but it just hasn't. I know of other people who have also been on Effexor and this has happened to them as well. Please tell me this isn't permanent.
These Q&A’s are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.